MAUDE Adverse Event Report: MEDICON EG AARHUS SCREW 1.6 BRACKET-HEAD 6.0/2.5/10.2MM P/5; ORTHODONTIC SCREW

MEDICON EG AARHUS SCREW 1.6 BRACKET-HEAD 6.0/2.5/10.2MM P/5; ORTHODONTIC SCREW
Model Number 68.99.29A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Microscopic inspection of the device fragments revealed that the fracture surface clearly corresponds to a torsional fracture due to application of excessive torque.Presumably a slightly longer-than-necessary screw was used and met with increased resistance at the second cortical layer, ultimately leading to excessive torque and fracturing of the screw.The device history record was reviewed and showed no nonconformities.
 
Event or Problem Description
The screw broke during insertion.Emergency removal by an oral surgeon was necessary.

Brand Name
AARHUS SCREW 1.6 BRACKET-HEAD 6.0/2.5/10.2MM P/5
Common Device Name
ORTHODONTIC SCREW
Manufacturer (Section D)
MEDICON EG
gaensaecker 15
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
MEDICON EG
gaensaecker 15
tuttlingen, 78532
GM   78532
Manufacturer Contact
thorsten kurz
gaensaecker 15
tuttlingen, 78532
GM   78532
MDR Report Key12818961
Report Number8010099-2021-00001
Device Sequence Number4906160
Product Code DZE
UDI-Device Identifier04046826385460
UDI-Public04046826385460
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K041527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number68.99.29A
Device Lot Number101568-230719
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown